MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.There have been no other complaints reported in the lot number.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported during the intraocular lens implantation the lens had a unspecified defect hence it was implanted and removed in the same procedure.Additional information has been requested and received stating the lens was implanted but it had only one haptic.Patient left and was referred to another surgeon to get the lens removed and exchanged the following week.
 
Additional Manufacturer Narrative
The lens was returned in a specimen cup with a wet surgical gauzes.One haptic was broken from the haptic/optic junction area (not returned).The optic is cut into two portions, typical of insertion and removal.Qualified associated products were indicated.The reported broken haptic was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received and was further clarified that the lens was replaced in a secondary surgery two weeks after the initial implantation.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13975008
Report Number1119421-2022-00657
Device Sequence Number4984782
Product Code MFK
UDI-Device Identifier00380652357746
UDI-Public00380652357746
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.205
Device Lot Number15127228
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D; MONARCH III INJECTOR; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale